Is it safe to take a break from taking Ozempic to enjoy holiday festivities?Some are considering

More and more people chooseozone As the latest weight loss solution, many people are now considering taking a break from their medications in order to more comfortably enjoy food-filled holiday celebrations. But is this a wise and safe approach?

Ozempic is a medicine that improves blood sugar control in adults with type 2 diabetes when used in combination with diet and exercise, according to the U.S. Food and Drug Administration. The most common side effects of this drug include nausea, vomiting, diarrhea, abdominal pain, and constipation. Despite these side effects, the drug remains popular because many people experience significant weight loss after taking Ozempic.

However, experts have found that pausing the medication may cause long-term side effects.

In the following Q&A, UCLA Health clinical nutrition expertsMopelola Adeyemo, MD, MPH Addresses some of the most frequently asked questions about taking Ozempic during the festive season and highlights the importance of not skipping doses and indulging in overeating during this festive period.

ask:Should you skip your ozone dose and enjoy yourself during your vacation?

Dr. Adeyemo: Ozempic is a medication that is taken once a week rather than as needed, so intentionally skipping your Ozempic dose is not recommended. Your focus during the holidays should be on making healthy, mindful, portion-conscious food choices so that you can still enjoy the holidays without compromising your overall health goals.

Q: What are the consequences of not taking the dose of Ozempic?

Dr. Adeyemo: When people start using Ozempic, they may experience symptoms such as nausea, vomiting, diarrhea, and constipation, which may go away as their body adjusts to the drug. However, when you skip Ozempic, there is a risk that you may experience these symptoms again when you restart the medication. This is more cause for concern if you have been off the medication for several weeks and are starting again at a higher dose.

Also, depending on when you skipped Ozempic, you may need to start at a lower dose when you restart. If you take Ozempic to lose weight, this may delay your weight loss goals. If you have skipped Ozempic for two weeks or more, I recommend talking with your doctor about plans to start again.

Q: What foods should I choose while taking medication?

Dr. Adeyemo:When taking Ozempic, it is important to get enough nutrients that your body needs. Therefore, food recommendations while taking Ozempic are the same as those we recommend for every adult, which is to maintain a healthy, balanced diet. We continue to recommend a diet composed of lean protein sources, whole grains, fruits, plenty of vegetables, low-fat dairy, and healthy fat sources like olive oil and avocados, while limiting saturated fat. I recommend limiting fatty foods as they may trigger symptoms of abdominal pain, nausea, and/or diarrhea in some people, reflecting the potential side effects of Ozempic.

One of the ways Ozempic promotes weight loss is by slowing gastric emptying to increase the feeling of fullness more quickly after a meal. Therefore, eating too much can cause symptoms of nausea and vomiting due to slowed gastric emptying. That’s why it’s important to practice mindful eating while taking Ozempic, including paying attention to portion sizes or eating smaller meals more often throughout the day when needed.

Q: What are the long-term risks of pausing and then restarting Ozempic dosage?

Dr. Adeyemo: For people taking Ozempic to treat type 2 diabetes, pausing the medication may cause blood sugar to become out of control during this time. This becomes even more concerning if you stop taking your medication and overeat high-carbohydrate foods during the holidays, which can further increase your blood sugar. In people with diabetes, severely elevated blood sugar levels may lead to severe illness with severe nausea and vomiting requiring hospitalization.

Additionally, frequently pausing and restarting Ozempic may make it difficult for your doctor to find a medication regimen to control your diabetes. If you are considering stopping a doctor-prescribed medication for your diabetes (such as Ozempic) for any reason, it is important to discuss this with your doctor before doing so.

When used only for weight loss, the long-term risks of pausing and restarting Ozempic are limited to a possible slowing of weight loss results.

Q: For individuals on Ozempic, what considerations should be taken into consideration when wanting to indulge in the usual holiday feasts?

Dr. Adeyemo: To limit overindulgence during the holidays, focus on practicing mindful eating behaviors. Practice chewing slowly, putting your fork down on the table after each bite so you have time to assess how full you feel as you eat. Try to avoid distractions while eating, such as watching TV or your phone, which will increase your awareness of how much you are eating. If you have a choice, choose a smaller plate. This will help you with portion control, and sometimes the less food you see on your plate, the less you’ll eat.

Finally, remember to start on the right foot by filling your plate at least half with non-starchy vegetables, which can be filling but are often lower in calories and packed with many needed nutrients and vitamins. Then move on to protein and whole grains.

Q: What steps should you take if you start experiencing adverse symptoms because you stopped taking your medication?

Dr. Adeyemo: If you begin to experience adverse symptoms as a result of discontinuing Ozempic, contact your doctor who prescribed Ozempic immediately. If you experience uncontrollable abdominal pain, vomiting or diarrhea, or are unable to urinate, seek medical assistance immediately at your local emergency room or urgent care facility.

#safe #break #Ozempic #enjoy #holiday #festivitiesSome
Image Source : www.uclahealth.org

Leave a Comment